MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401454
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had the ambicor penile prosthesis removed due to edema and pain.No further patient complications were reported.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported pain and edema could not be established as the product is not available for analysis.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the event is accounted for in the risk documentation.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation and all information available, a conclusion code of known inherent risk of device was assigned to this investigation.Risk review and labeling review identified that the adverse event of edema and pain are a known risk of the device.The allegation of edema and pain are unable to be confirmed due to the lack of a product return to analyze.However, there are several failure modes of the device that could lead to edema and pain, which include but are not limited to a device malfunction or defective components.Without a returned product available for analysis and based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of known inherent risk of device has been chosen.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13588242
Report Number2124215-2022-05567
Device Sequence Number17597162
Product Code FHW
UDI-Device Identifier00878953000985
UDI-Public00878953000985
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/10/2021
Device Model Number72401454
Device Catalogue Number72401454
Device Lot Number0135506005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexUnknown